Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 173, NWS Tulsa, OK

July 6, 2018Cherokee County, Mayes County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2018, 2:39 PM CDT for Cherokee County, Mayes County, Wagoner County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 2:39 PM CDT (19:39 UTC)
Expired
Jul 6, 2018, 3:16 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, OK, Mayes County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS54 KTSA 061939
SVRTSA
OKC021-097-145-062030-
/O.NEW.KTSA.SV.W.0173.180706T1939Z-180706T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
239 PM CDT FRI JUL 6 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Mayes County in northeastern Oklahoma...
  East central Wagoner County in northeastern Oklahoma...
  Northwestern Cherokee County in east central Oklahoma...

* Until 330 PM CDT

* At 239 PM CDT, a severe thunderstorm was located over Peggs, moving
  southwest at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Wagoner...                        Hulbert...
  Peggs...                          Sequoyah State Park...
  Lost City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3605 9495 3578 9511 3579 9513 3581 9513
      3581 9516 3601 9546 3617 9514
TIME...MOT...LOC 1939Z 041DEG 15KT 3606 9512 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
992 
WWUS54 KTSA 062016
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
316 PM CDT FRI JUL 6 2018

OKC021-097-145-062026-
/O.CAN.KTSA.SV.W.0173.000000T0000Z-180706T2030Z/
Mayes OK-Wagoner OK-Cherokee OK-
316 PM CDT FRI JUL 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MAYES...EAST
CENTRAL WAGONER AND NORTHWESTERN CHEROKEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3605 9495 3578 9511 3579 9513 3581 9513
      3581 9516 3601 9546 3617 9514
TIME...MOT...LOC 2015Z 041DEG 15KT 3594 9524 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:33 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 6, 12:33 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT Fri Jul 6 2018

.DISCUSSION...

The discussion for the 18Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered afternoon convection can't be ruled out at any TAF site
and thus VCTS mention at all sites. Guidance suggested a bit
higher chance at KFSM, thus a TEMPO group was maintained at that
location. Convection should taper off btwn 00Z and 02Z. Based on
persistence and the latest model data, some potential for IFR fog
exists in the valley at KFYV toward sunrise. Outside of the fog
and storms, VFR conditions will prevail. Drier air entering the
region behind a cool front will give us a break from the storms on
Saturday.

Lacy

&&

.PREV DISCUSSION... /Issued 1053 AM CDT Fri Jul 6 2018/

DISCUSSION...

The latest short term data continues to suggest we should see
scattered afternoon convection again today, initially starting in
the favored terrain areas and moving/propagating westward in the
easterly flow aloft. Similar to yesterday, the taller and stronger
cores could produce strong to severe wind gusts. The current
forecast has this handled reasonably well so no changes are
planned at this time. On the temperature side of things, heat
indices are already at or near 100 degrees in many locations, will
need to closely monitor the trends for the possibility of a heat
advisory for some areas this afternoon.

Lacy

PREV DISCUSSION... /Issued 625 AM CDT Fri Jul 6 2018/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and thunderstorms are expected to affect some
of the terminals this afternoon. MVFR conditions are possible near
areas of storms, with reduced visibilities in heavy downpours.
Gusty winds will also be likely as storms collapse. Storms may
develop first across northwest Arkansas, and then build into
northeast Oklahoma along a slowly sagging cold front. VFR
conditions are expected by this evening as storms diminish.

PREV DISCUSSION... /Issued 249 AM CDT Fri Jul 6 2018/

DISCUSSION...
Convection still lingering across southeastern portions of the
forecast area, although coverage has diminished considerably over
the past few hours. Will carry low PoPs into the morning hours
although better chances of additional showers/thunderstorms arrive
by the afternoon as a weak backdoor cold front drops into the
area. HRRR and other CAMs models suggest development may start
across northeast OK into northeast AR, with the activity
developing southwest as the surface boundary sags through.
Overall severe weather threat will remain low, but some gusty
winds and locally heavy rainfall will be possible.

The weak cold front will bring slightly cooler temperatures for
the weekend, along with drier low-level air (and lower humidity)
for the weekend.

The upper high will build back across the central Plains for next
week, with a series of weak waves expected to track east along the
southern periphery of the ridge. This will bring periodic chances
of showers and thunderstorms, mainly to the southern half of the
forecast area for much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  71  92  67 /  30  10  10   0
FSM   95  73  92  68 /  40  20  10   0
MLC   93  72  90  67 /  40  20  10   0
BVO   95  67  91  59 /  20  10   0   0
FYV   91  63  86  58 /  30  10  10   0
BYV   90  65  87  61 /  30  10  10   0
MKO   95  71  90  66 /  40  20  10   0
MIO   93  67  89  61 /  20  10   0   0
F10   94  72  90  67 /  40  20  10   0
HHW   95  73  93  71 /  30  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Fri Jul 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Fri Jul 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited to Elevated in spots.
	AREA...Much of eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Thunderstorms will continue to increase in coverage thru the
afternoon across the region, ahead of a weak cold front. The
stronger storms are likely to produce strong gusty winds. Isolated
reports of damaging winds are possible as well with the strongest
cells. Frequent cloud to ground lightning and brief heavy downpours
will also accompany the storms.

Outside of the storm activity, much of eastern Oklahoma and west
central Arkansas will again see heat index values climb into the 100
to 105 degree range. Take the proper heat precautions if you must be
outdoors during the middle of the day.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Drier and slightly cooler conditions will follow the front over
the weekend. Thunderstorm chances return early next week as a more
humid airmass spreads back across the region.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 6, 1:51 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
151 PM CDT FRI JUL 6 2018

OKZ054-055-061915-
Osage OK-Washington OK-
151 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 215 PM CDT...

At 151 PM CDT, a strong thunderstorm was located near Dewey, moving
southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Dewey...
Copan...                          Bartlesville Municipal Airport...

LAT...LON 3694 9597 3687 9581 3668 9595 3678 9614
TIME...MOT...LOC 1851Z 031DEG 9KT 3683 9596

Lacy
Special weather statement, Jul 6, 1:53 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT FRI JUL 6 2018

OKZ063-068-069-061930-
Adair OK-Cherokee OK-Delaware OK-
153 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DELAWARE...
NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 230 PM
CDT...

At 152 PM CDT, a strong thunderstorm was located over Kansas, moving
southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Kansas...                         Oaks...
Twin Oaks...                      Leach...
Scraper...

LAT...LON 3629 9484 3621 9465 3604 9477 3614 9499
TIME...MOT...LOC 1852Z 031DEG 9KT 3620 9480

Lacy
Special weather statement, Jul 6, 1:56 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
156 PM CDT FRI JUL 6 2018

OKZ055-061930-
Washington OK-
156 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
230 PM CDT...

At 156 PM CDT, a strong thunderstorm was located 7 miles east of
Ochelata, moving southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Ochelata...

LAT...LON 3668 9581 3652 9581 3651 9582 3659 9599
      3670 9585
TIME...MOT...LOC 1856Z 031DEG 9KT 3662 9585

Lacy
Special weather statement, Jul 6, 2:10 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
210 PM CDT FRI JUL 6 2018

OKZ063-067>069-062000-
Adair OK-Cherokee OK-Delaware OK-Wagoner OK-
210 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DELAWARE...NORTHERN
ADAIR...EAST CENTRAL WAGONER AND CHEROKEE COUNTIES UNTIL 300 PM
CDT...

At 210 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Oaks to 6 miles east of Scraper
to 2 miles south of Christie. Movement was southwest at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Westville...
West Siloam Springs...            Kansas...
Hulbert...                        Oaks...
Eldon...                          Proctor...
Christie...                       Peggs...
Maryetta...                       Cookson...
Cherokee Landing State Park...    Scraper...
Twin Oaks...                      Baron...
Ballard...                        Lost City...
Natural Falls State Park...

LAT...LON 3620 9461 3589 9454 3564 9495 3588 9510
      3599 9535 3608 9517 3607 9512 3610 9512
      3623 9486
TIME...MOT...LOC 1910Z 058DEG 22KT 3613 9493 3610 9474 3592 9468
Special weather statement, Jul 6, 2:15 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 PM CDT FRI JUL 6 2018

OKZ054>056-061-062015-
Osage OK-Rogers OK-Nowata OK-Washington OK-
215 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
NORTHEASTERN OSAGE...SOUTHERN WASHINGTON AND SOUTHWESTERN NOWATA
COUNTIES UNTIL 315 PM CDT...

At 215 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Bigheart to Ochelata. Movement
was west at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          Barnsdall...
Ramona...                         Wynona...
Ochelata...                       Avant...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Sunset Lake...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...         Tallant...
Pershing...                       Nelagoney...

LAT...LON 3700 9637 3698 9614 3658 9567 3637 9624
      3694 9676 3694 9675 3700 9675
TIME...MOT...LOC 1915Z 090DEG 21KT 3691 9628 3659 9599
Special weather statement, Jul 6, 2:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT FRI JUL 6 2018

OKZ062-067-068-062000-
Cherokee OK-Wagoner OK-Mayes OK-
235 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAYES...EASTERN WAGONER
AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 300 PM CDT...

At 235 PM CDT, strong thunderstorms were located along a line
extending from near Locust Grove to 3 miles northwest of Peggs to 7
miles northwest of Hulbert. Movement was southwest at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wagoner...                        Chouteau...
Locust Grove...                   Okay...
Hulbert...                        Peggs...
Sportsmen Acres Community...      Sequoyah State Park...
Lost City...                      Mazie...
Murphy...

LAT...LON 3618 9506 3595 9506 3582 9531 3596 9544
      3607 9545 3608 9544 3616 9544 3629 9519
TIME...MOT...LOC 1935Z 041DEG 15KT 3619 9520 3613 9513 3601 9522

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:04 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 5, 7:33 PM CDTSpecial Weather StatementTSACherokee27 min
Jul 5, 8:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jul 5, 9:14 PM CDTSpecial Weather StatementTSACherokee31 min
Jul 5, 11:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Jul 5, 11:34 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Jul 6, 1:24 AM CDTSpecial Weather StatementTSALatimer, Pittsburg51 min
Jul 6, 12:11 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 6, 12:48 PM CDTSpecial Weather StatementTSANowata27 min
Jul 6, 1:12 PM CDTSpecial Weather StatementTSANowata33 min
Jul 6, 1:15 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 6, 1:25 PM CDTSpecial Weather StatementTSAMayes35 min
Jul 6, 1:34 PM CDTSevere Thunderstorm WarningTSANowata, Washington41 min
Jul 6, 1:35 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 6, 1:49 PM CDTSpecial Weather StatementTSACraig26 min
Jul 6, 1:51 PM CDTSpecial Weather StatementTSAWashington24 min
Jul 6, 1:53 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 6, 1:56 PM CDTSpecial Weather StatementTSAWashington34 min
Jul 6, 2:10 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
Jul 6, 2:15 PM CDTSpecial Weather StatementTSAOsage, Washington60 min
Jul 6, 2:35 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 6, 2:48 PM CDTSpecial Weather StatementTSATulsa27 min
Jul 6, 2:56 PM CDTSpecial Weather StatementTSAWagoner34 min
Jul 6, 3:11 PM CDTSpecial Weather StatementTSATulsa, Wagoner49 min
Jul 6, 3:14 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 6, 3:23 PM CDTSevere Thunderstorm WarningTSAMuskogee, Tulsa, Wagoner36 min
Jul 6, 3:53 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jul 6, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg27 min
Jul 6, 4:07 PM CDTSpecial Weather StatementTSACreek, Okmulgee53 min
Jul 6, 4:13 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha62 min
Jul 6, 4:26 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 6, 4:30 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 6, 4:38 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah40 min
Jul 6, 4:44 PM CDTSpecial Weather StatementTSAChoctaw16 min
Jul 6, 5:17 PM CDTSpecial Weather StatementTSAOkfuskee13 min
Jul 6, 5:20 PM CDTSpecial Weather StatementTSALatimer25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.